New warnings reveal unwanted side effect in drug, Propecia - KCBD NewsChannel 11 Lubbock

New warnings reveal unwanted side effect in drug, Propecia

Posted: Updated:

For millions of men suffering from male pattern hair loss, the drug Propecia allows them to re-grow hair.  But now, new warnings reveal the possibility of an unwanted side effect, sexual dysfunction...and in some men, it could be permanent.

Dr. Michael Irwig said, "I surveyed a bunch of young healthy men who had no medical problems. No psychiatric problems, no use of any prescription medicine, who took the medicine, Propecia for male pattern hair loss.  

Ninety-seven percent suffered months after stopping the drug. Some are asking the drug to include a warning.

Propecia, made by Merck, did $134 million in sales last year. So now, all those patients, and other considering the drug, will need to decide if a full head of head is worth the possible risk of sexual dysfunction.  As with any drug, if you are taking Propecia and concerned about it, don't stop taking it until you talk to your doctor.

Copyright 2012 KCBD. All rights reserved.

Powered by WorldNow

5600 Avenue A
Lubbock, TX. 79404

FCC Public File
publicfile@kcbd.com
806-744-1414
EEO Report
Closed Captioning

All content © Copyright 2000 - 2014 Worldnow and KCBD. All Rights Reserved.
For more information on this site, please read our Privacy Policy and Terms of Service.